Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of semilocal inertial coefficient rings

Authors: W. C. Brown and E. C. Ingraham
Journal: Proc. Amer. Math. Soc. 26 (1970), 10-14
MSC: Primary 13.95
MathSciNet review: 0260730
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A commutative ring $ R$ with identity is called an inertial coefficient ring if every finitely generated $ R$-algebra $ A$ with $ A/N$ separable over $ R$ contains a separable subalgebra $ S$ such that $ S + N = A$, where $ N$ is the Jacobson radical of $ A$. Thus inertial coefficient rings are those commutative rings $ R$ for which a generalization of the Wedderburn Principal Theorem holds for suitable $ R$-algebras. Our purpose is to prove that a commutative ring with only finitely many maximal ideals is an inertial coefficient ring (if and) only if it is a finite direct sum of Hensel rings.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13.95

Retrieve articles in all journals with MSC: 13.95

Additional Information

Keywords: Inertial coefficient ring, Hensel ring, inertial subalgebra, separable algebra, lifting idempotents
Article copyright: © Copyright 1970 American Mathematical Society